Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


bad breath
Dec 23, 1999

I have noticed that after I take my morning meds of crixivan, norvir, combivir, valtrex, and lipitor, my breath becomes exeedingly funky! I brush, gargle, floss, etc., but it still doesn't seem to help. Any suggestions? My friends, family and coworkers will be most appreicative.

Response from Dr. Reznik

Many medications can cause dry mouth or xerostomia. The problem is that without the normal washing action of saliva, plaque can accumulate faster and bacterial growth enhanced. So now that we've discussed why this happens, I know you're wondering what can you do... My first recommendation would to switch to Colgate's Total toothpaste, which has an antibacterial effect. I can personally attest to the benefits of this product, as I have dry mouth as well and can tell an immediate difference when I use Total.

Also, when was the last time you had a dental check-up? If you have gum (periodontal) disease, there is a greater chance that you will have breathe problems. A good thorough, dental cleaning will help alleviate the problems as well.

I hope this helps!

DR


Previous
Touching dental equipment
Next
Dry Mouth

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement